I too have on occasion been told that my pulse is weaker in my left hand compared to my right, not always, but sometimes. Do you have a weak pulse in both hands, hilery? I also seem to detect that when my BP is higher, the pulse will be stronger, and vice versa. My doctor didn't mention that this was a problem though. I guess that in the absence of other physical symptoms and underlying heart disease, it's probably nothing to worry about - what does your doctor/nurse say about this?
How fast does your heart beat at rest when you have tachycardia? I don't know your age and physical condition, so can't really comment about whether it's something to be concerned about or not. But it seems that the Toprol may not be doing its job properly if your heart is still beating between 90-100 bpm while on it, unless it's a low dose, in which case it may need to be increased, assuming it doesn't drop your BP too low! I've been on propranolol previously (still am, presently, from time to time, on an as needed basis), and find that it can bring down my heart rate significantly to the extent where my doctor said it was a little too low for a person my age (36 years old, rate of 62 at rest). I personally don't have tachycardia (if it is defined as a heart rate exceeding 100 bpm at rest) but I find that I am a little uncomfortable when it beats around 82-90 bpm at rest (I do suffer from some anxiety problems too!) so I still take a very low dose of propranolol to make myself feel better. Perhaps it is natural for my heart to beat in the 80s; I don't know! I didn't take my pulse regularly before I was diagnosed with hypertension and before I went on the medication so have no basis for comparison, much as I hoped I did.
Perhaps you want to talk to your doctor about changing medications? But remember, each of them come with their own unique side effects. zip2play will tell you all about the undesirable side effects of propranolol if you're male!
If you do a search on the terms "weak", "pulse" and "cause", it will throw up some sites where you can get more information. Some of the causes are:
- Blood loss
- Excessive vomiting
- Normal health - some patients report "weak pulse" mistakenly due to misperception or failure to detect their pulse properly.
- Congestive heart failure
- Medication overdose